Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 7, 2018, 5:23 PM CDT for Tom Green County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2018, 5:23 PM CDT (22:23 UTC)
- Expired
- Sep 7, 2018, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 15 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:08 PM CDT | FLASH FLOOD | San Angelo, TX | NUMEROUS STREETS AND LOW WATER CROSSINGS FLOODED ACROSS SAN ANGELO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WGUS54 KSJT 072223
FFWSJT
TXC451-080115-
/O.NEW.KSJT.FF.W.0025.180907T2223Z-180908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
523 PM CDT FRI SEP 7 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Eastern Tom Green County in west central Texas...
* Until 815 PM CDT.
* At 520 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Significant street flooding was
reported in San Angelo near Sherwood Way. Rainfall amounts have
been 1 to 2 inches during the past hour from Grape Creek to San
Angelo to Vancourt. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
San Angelo, Wall, San Angelo State Park, O.c. Fisher Reservoir,
Vancourt, Lake Nasworthy, Grape Creek and Goodfellow Air Force
Base.
This includes the following low water crossings ...
Howard and Webster...
Jackson From Knickerbocker to South Bryant...
Southwest Blvd and Loop 306...
College Hills and Millbrook...
FM 2334 crossing Dry Lipan Creek...
1500 Block of Spaulding...
300 block of North Archer...
Parkwood and Lindenwood...
Sul Ross At Red Arroyo Crossing and
Huntington and Sunset.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3117 10038 3157 10066 3162 10038 3127 10011
3122 10011
$$4 follow-up statements
652
WGUS74 KSJT 072236
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
536 PM CDT FRI SEP 7 2018
TXC451-080115-
/O.CON.KSJT.FF.W.0025.000000T0000Z-180908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tom Green TX-
536 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
EASTERN TOM GREEN COUNTY...
At 531 PM CDT, local law enforcement reported flooding at Howard
and Forest Park streets and motorists are advised to avoid this
area. Also, 2 to 3 inches of rain has fallen to the north of the
Houston Harte expressway and along US 87 on the north side of San
Angelo.
Some locations that will experience flooding include...
San Angelo, Wall, San Angelo State Park, O.c. Fisher Reservoir,
Vancourt, Lake Nasworthy, Grape Creek and Goodfellow Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3117 10038 3157 10066 3162 10038 3127 10011
3122 10011
$$926
WGUS74 KSJT 072245
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
545 PM CDT FRI SEP 7 2018
TXC451-080115-
/O.CON.KSJT.FF.W.0025.000000T0000Z-180908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tom Green TX-
545 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
EASTERN TOM GREEN COUNTY...
At 540 PM CDT, local law enforcement reported high water from
Chadbourne to Martin Luther King in San Angelo and motorists are
advised to avoid this area. Also, latest rainfall amounts range from
2 to 3 inches from downtown San Angelo to the north side of the
city.
Some locations that will experience flooding include...
San Angelo, Wall, San Angelo State Park, O.c. Fisher Reservoir,
Vancourt, Lake Nasworthy, Grape Creek and Goodfellow Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3117 10038 3157 10066 3162 10038 3127 10011
3122 10011
$$058
WGUS74 KSJT 072313
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
613 PM CDT FRI SEP 7 2018
TXC451-080115-
/O.CON.KSJT.FF.W.0025.000000T0000Z-180908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tom Green TX-
613 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
EASTERN TOM GREEN COUNTY...
At 608 PM CDT, local law enforcement reports numerous flooded
streets in San Angelo and additional heavy rainfall will persist
across the city through at least 7 PM. Also, heavy rainfall
continues around Wall. The Wall mesonet site has reported over 3
inches of rain.
Some locations that will experience flooding include...
San Angelo, Wall, San Angelo State Park, O.c. Fisher Reservoir,
Vancourt, Lake Nasworthy, Grape Creek and Goodfellow Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3117 10038 3157 10066 3162 10038 3127 10011
3122 10011
$$246
WGUS74 KSJT 080051
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
751 PM CDT FRI SEP 7 2018
TXC451-080115-
/O.CON.KSJT.FF.W.0025.000000T0000Z-180908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tom Green TX-
751 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
EASTERN TOM GREEN COUNTY...
At 744 PM CDT, Doppler radar indicated heavy rain across the warned
area. 2 to 3 inches of rain has fallen along and just south US 87,
between Wall and Vancourt. The rain has ended in San Angelo, but
some flooding of low water crossings and streets may be still on
going.
Some locations that will experience flooding include...
San Angelo, Wall, San Angelo State Park, O.c. Fisher Reservoir,
Vancourt, Lake Nasworthy, Grape Creek and Goodfellow Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3117 10038 3157 10066 3162 10038 3127 10011
3122 10011
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:20 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 7, 3:20 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 320 PM CDT Fri Sep 7 2018 .SHORT TERM... (Tonight and Saturday) ...Flash Flooding Possible This Evening and Tonight... The potential for additional flash flooding remains primary concern. Short term models indicate the cold front, and its associated convection, will slowly move more into our central counties this evening and tonight. The flash flood watch continues for all our counties, through tonight. .LONG TERM... (Saturday Night through Friday) ...Rain Continues Through Sunday... With most of the focus today on the short term, not much time for a long discussion here. Models continue to slowly push this system south east, and by Sunday afternoon, the system moves south and east of our area. Until then, the potential for flash flooding will continue, mainly for our Interstate 10 corridor southern counties Saturday night into Sunday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 77 66 81 / 60 50 20 10 San Angelo 69 79 66 82 / 70 50 20 30 Junction 70 79 67 81 / 70 70 40 40 Brownwood 70 79 68 81 / 70 60 30 20 Sweetwater 67 77 65 80 / 50 40 10 10 Ozona 68 77 66 82 / 70 60 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Sep 7, 3:30 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 330 PM CDT Fri Sep 7 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 330 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue to affect the area this afternoon and tonight. Some of the rainfall will be heavy at times. The heavy rainfall, in addition to already saturated soils, will result in an increased flash flood threat. A Flash Flood Watch is in effect from this morning through early Saturday morning. Deadly lightning will also be a concern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of showers and thunderstorms will likely continue Saturday, with lesser rainfall chances on Sunday. Some of the rainfall may be heavy at times. Thus, possible flash flooding and deadly lightning will remain the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 7, 3:53 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CDT FRI SEP 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 2 W BLACKWELL 32.09N 100.35W
09/07/2018 NOLAN TX LAW ENFORCEMENT
HIGHWAY 1170 WEST OF BLACKWELL CLOSED DUE TO FLOODING.
WATER OVER THE ROAD ON 1170 EAST OF BLACKWELL, AND ALSO
ALONG HIGHWAY 153 NEAR COUNTY ROAD 263
&&
EVENT NUMBER SJT1800118
SNSpecial weather statement, Sep 7, 4:57 PM CDT, 26 minutes before
Special Weather Statement National Weather Service San Angelo TX 457 PM CDT FRI SEP 7 2018 TXZ072-073-072230- Tom Green TX-Concho TX- 457 PM CDT FRI SEP 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN AND WESTERN CONCHO COUNTIES UNTIL 530 PM CDT... At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near Vancourt, or 20 miles east of Christoval, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Eola around 525 PM CDT. Other locations impacted by this storm include Vick and The Intersection Of Us-83 And Ranch Road 765. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3116 10022 3133 10030 3154 9989 3115 9974 TIME...MOT...LOC 2156Z 255DEG 12KT 3127 10016
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:30 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 40 hr |
| Sep 7, 7:28 AM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| Sep 7, 8:18 AM CDT | Areal Flood Warning | SJT | Menard | 6 hr |
| Sep 7, 8:31 AM CDT | Flash Flood Warning | SJT | Haskell | 6 hr |
| Sep 7, 9:48 AM CDT | Areal Flood Advisory | SJT | Fisher | 3 hr |
| Sep 7, 10:03 AM CDT | Areal Flood Advisory | SJT | Nolan | 3 hr |
| Sep 7, 10:33 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 7, 11:26 AM CDT | Areal Flood Advisory | SJT | Jones | 3 hr |
| Sep 7, 12:23 PM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Runnels, Taylor | 3 hr |
| Sep 7, 12:27 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Sep 7, 12:47 PM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 3 hr |
| Sep 7, 12:55 PM CDT | Flash Flood Warning | SJT | Throckmorton | 3 hr |
| Sep 7, 2:10 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| Sep 7, 2:30 PM CDT | Areal Flood Warning | SJT | Menard | 3 hr |
| Sep 7, 3:32 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Tom Green | 3 hr |
| Sep 7, 3:43 PM CDT | Flash Flood Warning | SJT | Callahan, Coleman | 3 hr |
| Sep 7, 3:56 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| Sep 7, 4:30 PM CDT | Areal Flood Advisory | SJT | Concho, Runnels, Tom Green | 3 hr |
| Sep 7, 4:57 PM CDT | Special Weather Statement | SJT | Concho | 33 min |
| Sep 7, 5:45 PM CDT | Areal Flood Warning | SJT | Menard | 3 hr |
| Sep 7, 5:55 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Sep 7, 6:03 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 3 hr |
| Sep 7, 6:37 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.